MAUDE Adverse Event Report: TACTILE SYSTEMS TECHNOLOGY DBA TACTILE MEDICAL FLEXITOUCH SYSTEM; POWERED INFLATABLE TUBE MASSAGER

TACTILE SYSTEMS TECHNOLOGY DBA TACTILE MEDICAL FLEXITOUCH SYSTEM; POWERED INFLATABLE TUBE MASSAGER
Model Number PD32-U
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has followed up with the treating clinician.The clinician was not able to ascertain whether device usage was related to the event.The patient has discontinued treatment with the device but it has not yet been returned to the manufacturer for evaluation.
 
Event or Problem Description
Patient is a (b)(6) male, (bmi 52.9) with bilateral lower extremity lymphedema.On (b)(6) 2017, his physician prescribed pneumatic compression treatment for use in the home to treat his chronic lymphedema.Apparently, no duplex examination was performed to rule out venous disease in this morbidly obese man with a family history of thrombo-embolic disease.The prescription indicates that the patient had no current contraindications precluding treatment.The physician requested that the patient receive a demonstration of the equipment.The demonstration was conducted, without incident, on (b)(6).The demonstration documentation reflects that there were no current contraindications.The manufacturer shipped the device on (b)(6); the patient was trained by a clinician in the home on (b)(6) 2017.The training session was uneventful.The next morning, the patient felt fatigued but conducted his treatment.Patient continued to feel unwell and had increased difficulty with mobility after treatment.By that evening, patient experienced dyspnea and diaphoresis.The patient went to the emergency room and was found via x-ray to have a large saddle pulmonary embolism.The patient was admitted to the hospital and was treated with tissue plasminogen activator (tpa).The patient received inpatient iv anticoagulation treatment for one week.There were no further reported complications to the patient.The prescriber states patient had no previous history of deep vein thrombosis but did have a family history of clots.A duplex ultrasound had not been conducted due to no signs or complaints by patient consistent with possible dvt prior to the event.The physician was unable to state whether the use of the pneumatic compression device caused or contributed to the event.Prescriber has advised patient to discontinue device treatment.

Brand Name
FLEXITOUCH SYSTEM
Common Device Name
POWERED INFLATABLE TUBE MASSAGER
Manufacturer (Section D)
TACTILE SYSTEMS TECHNOLOGY DBA TACTILE MEDICAL
minneapolis MN
MDR Report Key7222614
Report Number3004183730-2017-00002
Device Sequence Number1173352
Product Code JOW
UDI-Device Identifier00816305020106
UDI-Public00816305020106
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPD32-U
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient Weight177